Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 20, 2022, 2:20 PM CDT for 22 counties in Oklahoma. It took effect at Oct 21, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2022, 2:20 PM CDT (19:20 UTC)
- In effect from
- Oct 21, 2022, 12:00 PM CDT
- Expired
- Oct 21, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
All 22 counties
Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151 WWUS84 KTSA 201920 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 220 PM CDT Thu Oct 20 2022 OKZ049-053>055-059-060-064>066-071-073>076-210330- /O.NEW.KTSA.FW.W.0016.221021T1700Z-221022T0000Z/ Pushmataha-Choctaw-Osage-Washington OK-Pawnee-Tulsa-Creek- Okfuskee-Okmulgee-McIntosh-Pittsburg-Haskell-Latimer-Le Flore- 220 PM CDT Thu Oct 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF EASTERN OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Osage, Washington, Pawnee, Tulsa, Creek, Okfuskee, Okmulgee, McIntosh, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
4 follow-up statements
927 WWUS84 KTSA 210055 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 755 PM CDT Thu Oct 20 2022 OKZ056>058-061>063-067>070-072-211000- /O.EXA.KTSA.FW.W.0016.221021T1700Z-221022T0000Z/ Nowata-Craig-Ottawa-Rogers-Mayes-Delaware-Wagoner-Cherokee-Adair- Muskogee-Sequoyah- 755 PM CDT Thu Oct 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...IN Oklahoma, Nowata, Craig, Ottawa, Rogers, Mayes, Delaware, Wagoner, Cherokee, Adair, Muskogee, and Sequoyah counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 20 to 25 percent. * TEMPERATURE...Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053>055-059-060-064>066-071-073>076-211000- /O.CON.KTSA.FW.W.0016.221021T1700Z-221022T0000Z/ Pushmataha-Choctaw-Osage-Washington OK-Pawnee-Tulsa-Creek- Okfuskee-Okmulgee-McIntosh-Pittsburg-Haskell-Latimer-Le Flore- 755 PM CDT Thu Oct 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Osage, Washington, Pawnee, Tulsa, Creek, Okfuskee, Okmulgee, McIntosh, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
384 WWUS84 KTSA 210841 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 341 AM CDT Fri Oct 21 2022 OKZ049-053>076-211645- /O.CON.KTSA.FW.W.0016.221021T1700Z-221022T0000Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 341 AM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
421 WWUS84 KTSA 211924 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 224 PM CDT Fri Oct 21 2022 OKZ054-059-220900- /O.NEW.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/ /O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Osage-Pawnee- 224 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING AND FROM NOON TO 7 PM CDT SATURDAY FOR FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Saturday. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053-055>058-060>076-220000- /O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers- Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 224 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA. * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South winds 10 to 20 mph with gusts to around 30 mph. * HUMIDITY...Afternoon values 15 to 25 percent. * TEMPERATURE...Mid 80s to near 90. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
268 WWUS84 KTSA 220001 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 701 PM CDT Fri Oct 21 2022 OKZ054-059-220900- /O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ /O.CON.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/ Osage-Pawnee- 701 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SATURDAY FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties. * WIND...South winds 15 to 25 mph with gusts to around 35 mph. * HUMIDITY...Minimum afternoon values 20 to 25 percent. * TEMPERATURE...Mid and Upper 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ049-053-055>058-060>076-220115- /O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/ Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers- Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- 701 PM CDT Fri Oct 21 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... Fire weather conditions are beginning to improve early this evening, as temperatures and wind speeds decrease and relative humidities increase. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 20, 2:16 PM CDT, 4 minutes earlier.
Area forecast discussion, Oct 20, 2:16 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
216 PM CDT Thu Oct 20 2022
...New LONG TERM...
.SHORT TERM...
(Tonight through Friday) Issued at 152 PM CDT Thu Oct 20 2022
Northwest flow aloft continues across the Southern Plains with an
embedded shortwave providing a narrow band of high clouds across
southern Oklahoma this afternoon, otherwise clear skies are
expected to prevail in the short term. A weak surface reflection
was also noted across south- central Oklahoma where dewpoints have
pooled locally. Low level moisture has been difficult to get a
handle on the past couple of days with a noted dry bias in
observed dewpoints. Given this trend have continued to use the
drier RAP/GFS dewpoints through Friday evening. Temperatures
continue to warm on Friday as flow turns to the southwest aloft
and surface winds go southerly and increase in speed. Surface
gradient should support NBM90 winds with afternoon gusts at or
above 20 mph. With afternoon temperatures climbing well into the
mid and upper 80s, and some locations possibly flirting with 90F
west of I-44 on Friday afternoon, RH values will fall into the
critical range (15-25 percent). With these fire weather parameters
set on top of drought-stricken vegetation and based on recent
fire behavior as described by forestry have decided to get ahead
of the potential and issue a Red Flag warning Friday afternoon for
areas along and west of U.S. 75 including the terrain of
southeast Oklahoma. Good radiational cooling conditions expected again
tonight so blended some of the cooler NBM ensemble values into
the forecast for that period.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 215 PM CDT Thu Oct 20 2022
Warm, dry, and breezy conditions will continue on Saturday as an
anomalous upper level trough slowly pivots southwestward over the
Great Basin. As it does so, the height/pressure gradient will
tighten with 925 mb winds of around 40 kts leading to surface wind
gusts of 25-35 mph across the area. RH values will increase a bit
compared to Friday but overall remain low at 35-45% in most
locations.
Model guidance has slowed the progression of the main storm system
compared to previous forecasts, which should result in another warm
and windy day Sunday. By this period, the upper level trough will
have progressed far enough east to induce cyclogenesis over the
central Plains with a 985 (or so) hPa low developing north of the
area. This should increase surface wind speeds a bit more, maxing
out at 35-45 mph. Moisture will be on the increase at this point,
with minimum RH values of 40-50%. Went with the NBM 90th percentile
for winds during the daytime hours Sat and Sun. Also lowered dew
points on the day Saturday to account for likely underdone mixing
in model guidance.
In terms of storm activity, overall probabilities appear to have
increased for meaningful rainfall Monday-Tuesday. Ensemble guidance
has coalesced around the idea of a band of precipitation, possibly
heavy, developing in the general area Monday night and pushing east
along the cold front. This will occur beneath a broad region of
ascent in the right entrance region of an upper level jet and
warm/moist air advection ahead of the front. A stronger surface
low pressure may develop on Tuesday resulting in an additional
period of rainfall but this is lower confidence at this time.
There remains considerable uncertainty for this period but given
the increased precipitation on all major model systems and their
ensembles we increased PoPs by 5-10% on Monday- Tuesday, currently
maxing out around 45-50% for most locations.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Thu Oct 20 2022
VFR conditions will prevail through the period with mainly light
southerly to southwesterly winds through this afternoon. Winds
will begin to increase some out of the south tomorrow morning.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 46 87 63 86 / 0 0 0 0
FSM 43 86 57 86 / 0 0 0 0
MLC 44 86 60 85 / 0 0 0 0
BVO 43 88 60 87 / 0 0 0 0
FYV 42 81 56 81 / 0 0 0 0
BYV 46 82 60 81 / 0 0 0 0
MKO 42 85 60 84 / 0 0 0 0
MIO 43 84 60 83 / 0 0 0 0
F10 44 88 60 87 / 0 0 0 0
HHW 46 85 59 85 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon to 7 PM CDT Friday for OKZ049-053>055-
059-060-064>066-071-073>076.
AR...None.
&&
SHORT TERM...24
LONG TERM....06
AVIATION...04Hazardous weather outlook, Oct 20, 12:47 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Thu Oct 20 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Thu Oct 20 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Forested Terrain of Western Arkansas and Eastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
High fire danger will persist due to the ongoing drought in the
forested terrain areas of far eastern Oklahoma into western
Arkansas. Winds will remain light through this afternoon,
mitigating the fire spread potential somewhat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Strong and gusty southerly winds are expected from Friday thru
Sunday. Moisture return will be limited Friday and on Saturday
west of highway 75, elevating fire weather concerns. Winds peak on
Sunday with gusts to near 40 mph expected, but moisture return
will be underway by then and humidities will be higher.
A frontal boundary will bring chances for storms beginning Sunday
night into Monday across mainly northeast Oklahoma into far
northwest Arkansas, and from southeast Oklahoma into western
Arkansas during the day on Monday and possibly into Tuesday
morning. Some data suggests there is potential for locally heavy
rainfall. Severe weather potential may be limited by moisture
quality ahead of the front.
weather.gov/tulsa contains additional information.Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.